MAUDE Adverse Event Report: SARANAS, INC. EARLY BIRD BLEED MONITORING SYSTEM; INTRAVASCULAR BLEED MONITOR

SARANAS, INC. EARLY BIRD BLEED MONITORING SYSTEM; INTRAVASCULAR BLEED MONITOR
Model Number FG001-02
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The event occurred on (b)(6) 2022 at (b)(6).The complaint was received on october 6, 2022 by the saranas sales representative who was not present at the case.The facility reporting person indicated that prior to the procedure, the saranas early bird bleed monitoring system (8fr) was prepared at the scrub table per the instructions for use (ifu).The early bird battery isolation pull tab was removed to activate the device, and a green blinking light was observed on the device user interface display indicating that the device was functioning properly.The device was turned off and subsequently implanted into the patient as per the ifu.The early bird device was not to be activated for bleed monitoring until after the medical procedure was performed.The patient was undergoing a transcatheter aortic valve replacement (tavr) procedure.During the tavr procedure, internal bleeding events occurred.It was reported that a bleed had occurred due to a failed manta vascular closure device in the common left femoral artery.One of the doctors also reported that there may have been some bleeding from the epigastric artery.As such, the physicians performed a balloon tamponade of the left femoral artery and held pressure to help control the bleeding while the patient was in the catheterization lab.Afterwards, the physician's felt that they could send the patient to the floor.As such, the early bird device was activated, and the patient was transported to the cardiovascular intensive care unit.While in the cvicu, the patient developed a hematoma, became hypotensive and was transported back to the cath lab for surgical intervention.The bleeding was controlled, and the patient has since recovered.It was reported that the early bird did not trigger any bleed levels.However, the interventionalists felt that the device should've triggered a level 3 bleed.Section 6, warnings, in the saranas early bird instructions for use states that, "the early bird may not detect an internal bleeding complication if internal bleeding has already occurred prior to insertion of the introducer sheath or prior to initial bioimpedance measurement." section 13, functionality, in the ifu states that, "the early bird provides early detection of potential internal bleeding complications and monitors for internal bleeding progression based on baseline bioimpedance measurements and bioimpedance changes throughout the course of a procedure." because the patient had experienced significant bleeding in the left common femoral artery the tissue around the bleed detection array of the early bird device had become saturated.As such, once the early bird device was powered on the patient's bioimpedance baseline measurement (bleed rate threshold) was impacted such that the decrease in change of the bioimpedance value was not fast enough to trigger the early bird device algorithm.The early bird device was returned to the manufacturer for evaluation.The device was subjected to visual and electrical testing and no anomalies were observed.The device was also subjected to impedance stability testing and met test specifications.It is concluded that the early bird device did not malfunction.
 
Additional Manufacturer Narrative
According to the saranas engineering investigation, the exported early bird data log revealed that the fastest rate at which the patient's bioimpedance reduced was -2.0 milliohm/s, a rate lower than the early bird firmware v5.0.5.0 detection threshold of -2.5 milliohm/s.There was a delay in submitting this mdr due to difficulties with the esg gateway; refer to fda esg help desk tickets 338559 and 340672.

Brand Name
EARLY BIRD BLEED MONITORING SYSTEM
Common Device Name
INTRAVASCULAR BLEED MONITOR
Manufacturer (Section D)
SARANAS, INC.
2450 holcombe boulevard
suite x
houston TX 77021
Manufacturer (Section G)
SARANAS, INC.
2450 holcombe boulevard
suite x
houston TX 77021
Manufacturer Contact
odell roberts
2450 holcombe boulevard
suite x
houston, TX 77021
2817014416
MDR Report Key16173395
Report Number3016011241-2022-00001
Device Sequence Number11345669
Product Code QFJ
UDI-Device Identifier00866532000419
UDI-Public(01)00866532000419(17)240405(10)102610
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
DEN180021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/05/2024
Device Model NumberFG001-02
Device Lot Number102610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Initial Report FDA Received Date01/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MANTA VASCULAR CLOSURE DEVICE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age80 YR
Patient SexFemale
Patient RaceWhite